Alert archive / West Virginia / Freeze Warnings in 2021

Freeze Warning 14, NWS Charleston, WV

November 2, 202131 counties in West Virginia; 9 counties in Ohio; 4 counties in Kentucky

NWS Charleston, WV issued this freeze warning at Nov 2, 2021, 3:10 AM EDT for 31 counties in West Virginia; 9 counties in Ohio; 4 counties in Kentucky. It took effect at Nov 3, 2021, 2:00 AM EDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 2, 2021, 3:10 AM EDT (07:10 UTC)
In effect from
Nov 3, 2021, 2:00 AM EDT
Expired
Nov 3, 2021, 10:00 AM EDT
In force
8 hr
Issued by
NWS Charleston, WV
All 44 counties

Boyd County, KY, Carter County, KY, Greenup County, KY, Lawrence County, KY, Athens County, OH, Gallia County, OH, Jackson County, OH, Lawrence County, OH, Meigs County, OH, Morgan County, OH, Perry County, OH, Vinton County, OH, Washington County, OH, Barbour County, WV, Boone County, WV, Braxton County, WV, Cabell County, WV, Calhoun County, WV, Clay County, WV, Doddridge County, WV, Fayette County, WV, Gilmer County, WV, Harrison County, WV, Jackson County, WV, Kanawha County, WV, Lewis County, WV, Lincoln County, WV, Logan County, WV, Mason County, WV, Mingo County, WV, Nicholas County, WV, Pleasants County, WV, Pocahontas County, WV, Putnam County, WV, Randolph County, WV, Ritchie County, WV, Roane County, WV, Taylor County, WV, Tyler County, WV, Upshur County, WV, Wayne County, WV, Webster County, WV, Wirt County, WV, Wood County, WV

The radar

The Charleston,WV radar (KRLX), 54 km from the middle of the area, began a volume at 07:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.2 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2021-11-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2021-11-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 31 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1744 m above ground
0-6 km bulk shear
61 kt
0-1 km storm-relative helicity
31 m²/s²
0-3 km storm-relative helicity
86 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

613 
WWUS71 KRLX 020710
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
310 AM EDT Tue Nov 2 2021

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-
024>032-039-040-517>521-525-021515-
/O.NEW.KRLX.FZ.W.0014.211103T0600Z-211103T1400Z/
Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason-
Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt-
Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton-Gilmer-
Lewis-Harrison-Taylor-Upshur-Barbour-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Northwest Randolph-
Including the cities of Flatwoods, Raceland, Russell, Grayson, 
Olive Hill, Carter Caves State Park, Grayson Lake State Park, 
Ashland, Cannonsburg, Louisa, Yatesville Lake State Park, 
New Lexington, Crooksville, Somerset, McConnelsville, Stockport, 
Athens, Marietta, Belpre, Jackson, Wellston, Oak Hill, McArthur, 
Hamden, Pomeroy, Gallipolis, Ironton, Lake Vesuvius, South Point,
Kenova, Ceredo, Wayne, Huntington, Point Pleasant, New Haven, 
Ravenswood, Ripley, Parkersburg, Vienna, St. Marys, Belmont, 
Paden City, Sistersville, Middlebourne, Harts, Alum Creek, 
Hamlin, Teays Valley, Hurricane, Charleston, South Charleston, 
Saint Albans, Spencer, Elizabeth, Grantsville, Harrisville, 
Pennsboro, West Union, Williamson, Logan, Chapmanville, Man, 
Madison, Clay, Sutton, Gassaway, Burnsville, Glenville, Weston, 
Clarksburg, Bridgeport, Grafton, Buckhannon, Philippi, Belington,
Fayetteville, Montgomery, Meadow Bridge, Summersville, 
Craigsville, Birch River, Richwood, Holly River State, 
Webster Springs, Cowen, and Elkins
310 AM EDT Tue Nov 2 2021

...FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM EDT WEDNESDAY...

* WHAT...Sub-freezing temperatures as low as 29 expected.

* WHERE...Portions of southeast Ohio, northeast Kentucky and 
  central, northeast, northern, southeast, southern and western 
  West Virginia.

* WHEN...From 2 AM to 10 AM EDT Wednesday.

* IMPACTS...Frost and freeze conditions will kill crops, other
  sensitive vegetation and possibly damage unprotected outdoor
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
5 follow-up statements
488 
WWUS71 KRLX 021346
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
946 AM EDT Tue Nov 2 2021

WVZ524-022200-
/O.EXA.KRLX.FZ.W.0014.211103T0600Z-211103T1400Z/
Southeast Pocahontas-
Including the city of Marlinton
946 AM EDT Tue Nov 2 2021

...FREEZE WARNING IN EFFECT FROM 2 AM TO 10 AM EDT WEDNESDAY...

* WHAT...Sub-freezing temperatures as low as 25 expected.

* WHERE...Southeast Pocahontas County.

* WHEN...From 2 AM to 10 AM EDT Wednesday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-
024>032-039-040-517>521-525-022200-
/O.CON.KRLX.FZ.W.0014.211103T0600Z-211103T1400Z/
Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason-
Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt-
Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton-Gilmer-
Lewis-Harrison-Taylor-Upshur-Barbour-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Northwest Randolph-
Including the cities of Flatwoods, Raceland, Russell, Grayson, 
Olive Hill, Carter Caves State Park, Grayson Lake State Park, 
Ashland, Cannonsburg, Louisa, Yatesville Lake State Park, 
New Lexington, Crooksville, Somerset, McConnelsville, Stockport, 
Athens, Marietta, Belpre, Jackson, Wellston, Oak Hill, McArthur, 
Hamden, Pomeroy, Gallipolis, Ironton, Lake Vesuvius, South Point,
Kenova, Ceredo, Wayne, Huntington, Point Pleasant, New Haven, 
Ravenswood, Ripley, Parkersburg, Vienna, St. Marys, Belmont, 
Paden City, Sistersville, Middlebourne, Harts, Alum Creek, 
Hamlin, Teays Valley, Hurricane, Charleston, South Charleston, 
Saint Albans, Spencer, Elizabeth, Grantsville, Harrisville, 
Pennsboro, West Union, Williamson, Logan, Chapmanville, Man, 
Madison, Clay, Sutton, Gassaway, Burnsville, Glenville, Weston, 
Clarksburg, Bridgeport, Grafton, Buckhannon, Philippi, Belington,
Fayetteville, Montgomery, Meadow Bridge, Summersville, 
Craigsville, Birch River, Richwood, Holly River State, 
Webster Springs, Cowen, and Elkins
946 AM EDT Tue Nov 2 2021

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT
WEDNESDAY...

* WHAT...Sub-freezing temperatures as low as 28 expected.

* WHERE...Portions of southeast Ohio, northeast Kentucky and 
  central, northeast, northern, southeast, southern and western 
  West Virginia.

* WHEN...From 2 AM to 10 AM EDT Wednesday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
051 
WWUS71 KRLX 021742
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
142 PM EDT Tue Nov 2 2021

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-
024>032-039-040-517>521-524-525-030300-
/O.CON.KRLX.FZ.W.0014.211103T0600Z-211103T1400Z/
Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason-
Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt-
Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton-Gilmer-
Lewis-Harrison-Taylor-Upshur-Barbour-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Pocahontas-Northwest Randolph-
Including the cities of Flatwoods, Raceland, Russell, Grayson, 
Olive Hill, Carter Caves State Park, Grayson Lake State Park, 
Ashland, Cannonsburg, Louisa, Yatesville Lake State Park, 
New Lexington, Crooksville, Somerset, McConnelsville, Stockport, 
Athens, Marietta, Belpre, Jackson, Wellston, Oak Hill, McArthur, 
Hamden, Pomeroy, Gallipolis, Ironton, Lake Vesuvius, South Point,
Kenova, Ceredo, Wayne, Huntington, Point Pleasant, New Haven, 
Ravenswood, Ripley, Parkersburg, Vienna, St. Marys, Belmont, 
Paden City, Sistersville, Middlebourne, Harts, Alum Creek, 
Hamlin, Teays Valley, Hurricane, Charleston, South Charleston, 
Saint Albans, Spencer, Elizabeth, Grantsville, Harrisville, 
Pennsboro, West Union, Williamson, Logan, Chapmanville, Man, 
Madison, Clay, Sutton, Gassaway, Burnsville, Glenville, Weston, 
Clarksburg, Bridgeport, Grafton, Buckhannon, Philippi, Belington,
Fayetteville, Montgomery, Meadow Bridge, Summersville, 
Craigsville, Birch River, Richwood, Holly River State, 
Webster Springs, Cowen, Marlinton, and Elkins
142 PM EDT Tue Nov 2 2021

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT
WEDNESDAY...

* WHAT...Sub-freezing temperatures as low as 28 expected.

* WHERE...Portions of southeast Ohio, northeast Kentucky and 
  central, northeast, northern, southeast, southern and western 
  West Virginia.

* WHEN...From 2 AM to 10 AM EDT Wednesday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
060 
WWUS71 KRLX 030020
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
820 PM EDT Tue Nov 2 2021

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-
024>032-039-040-517>521-524-525-030830-
/O.CON.KRLX.FZ.W.0014.211103T0600Z-211103T1400Z/
Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason-
Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt-
Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton-Gilmer-
Lewis-Harrison-Taylor-Upshur-Barbour-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Pocahontas-Northwest Randolph-
Including the cities of Flatwoods, Raceland, Russell, Grayson, 
Olive Hill, Carter Caves State Park, Grayson Lake State Park, 
Ashland, Cannonsburg, Louisa, Yatesville Lake State Park, 
New Lexington, Crooksville, Somerset, McConnelsville, Stockport, 
Athens, Marietta, Belpre, Jackson, Wellston, Oak Hill, McArthur, 
Hamden, Pomeroy, Gallipolis, Ironton, Lake Vesuvius, South Point,
Kenova, Ceredo, Wayne, Huntington, Point Pleasant, New Haven, 
Ravenswood, Ripley, Parkersburg, Vienna, St. Marys, Belmont, 
Paden City, Sistersville, Middlebourne, Harts, Alum Creek, 
Hamlin, Teays Valley, Hurricane, Charleston, South Charleston, 
Saint Albans, Spencer, Elizabeth, Grantsville, Harrisville, 
Pennsboro, West Union, Williamson, Logan, Chapmanville, Man, 
Madison, Clay, Sutton, Gassaway, Burnsville, Glenville, Weston, 
Clarksburg, Bridgeport, Grafton, Buckhannon, Philippi, Belington,
Fayetteville, Montgomery, Meadow Bridge, Summersville, 
Craigsville, Birch River, Richwood, Holly River State, 
Webster Springs, Cowen, Marlinton, and Elkins
820 PM EDT Tue Nov 2 2021

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 10 AM EDT
WEDNESDAY...

* WHAT...Sub-freezing temperatures as low as 28 expected.

* WHERE...Portions of southeast Ohio, northeast Kentucky and 
  central, northeast, northern, southeast, southern and western 
  West Virginia.

* WHEN...From 2 AM to 10 AM EDT Wednesday.

* IMPACTS...Frost and freeze conditions will kill crops, other
  sensitive vegetation, and possibly damage unprotected outdoor 
  plumbing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
844 
WWUS71 KRLX 030805
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
405 AM EDT Wed Nov 3 2021

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-
024>032-039-040-517>521-524-525-031400-
/O.CON.KRLX.FZ.W.0014.000000T0000Z-211103T1400Z/
Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason-
Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt-
Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton-Gilmer-
Lewis-Harrison-Taylor-Upshur-Barbour-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Pocahontas-Northwest Randolph-
Including the cities of Flatwoods, Raceland, Russell, Grayson, 
Olive Hill, Carter Caves State Park, Grayson Lake State Park, 
Ashland, Cannonsburg, Louisa, Yatesville Lake State Park, 
New Lexington, Crooksville, Somerset, McConnelsville, Stockport, 
Athens, Marietta, Belpre, Jackson, Wellston, Oak Hill, McArthur, 
Hamden, Pomeroy, Gallipolis, Ironton, Lake Vesuvius, South Point,
Kenova, Ceredo, Wayne, Huntington, Point Pleasant, New Haven, 
Ravenswood, Ripley, Parkersburg, Vienna, St. Marys, Belmont, 
Paden City, Sistersville, Middlebourne, Harts, Alum Creek, 
Hamlin, Teays Valley, Hurricane, Charleston, South Charleston, 
Saint Albans, Spencer, Elizabeth, Grantsville, Harrisville, 
Pennsboro, West Union, Williamson, Logan, Chapmanville, Man, 
Madison, Clay, Sutton, Gassaway, Burnsville, Glenville, Weston, 
Clarksburg, Bridgeport, Grafton, Buckhannon, Philippi, Belington,
Fayetteville, Montgomery, Meadow Bridge, Summersville, 
Craigsville, Birch River, Richwood, Holly River State, 
Webster Springs, Cowen, Marlinton, and Elkins
405 AM EDT Wed Nov 3 2021

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* WHAT...Sub-freezing temperatures as low as 28 expected.

* WHERE...Portions of southeast Ohio, northeast Kentucky and 
  central, northeast, northern, southeast, southern and western 
  West Virginia.

* WHEN...From 2 AM to 10 AM EDT Wednesday.

* IMPACTS...Frost and freeze conditions will kill crops, other 
  sensitive vegetation, and possibly damage unprotected outdoor 
  plumbing.

* ADDITIONAL DETAILS...Sub-freezing temperatures are likely to
  occur again for Thursday morning.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Take steps now to protect tender plants from the cold. To prevent
freezing and possible bursting of outdoor water pipes they should
be wrapped, drained, or allowed to drip slowly. Those that have
in-ground sprinkler systems should drain them and cover above-
ground pipes to protect them from freezing.

&&

$$
065 
WWUS71 KRLX 031348
NPWRLX

URGENT - WEATHER MESSAGE
National Weather Service Charleston WV
948 AM EDT Wed Nov 3 2021

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-
024>032-039-040-517>521-524-525-031500-
/O.EXP.KRLX.FZ.W.0014.000000T0000Z-211103T1400Z/
Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason-
Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt-
Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton-Gilmer-
Lewis-Harrison-Taylor-Upshur-Barbour-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Southeast Pocahontas-Northwest Randolph-
Including the cities of Flatwoods, Raceland, Russell, Grayson, 
Olive Hill, Carter Caves State Park, Grayson Lake State Park, 
Ashland, Cannonsburg, Louisa, Yatesville Lake State Park, 
New Lexington, Crooksville, Somerset, McConnelsville, Stockport, 
Athens, Marietta, Belpre, Jackson, Wellston, Oak Hill, McArthur, 
Hamden, Pomeroy, Gallipolis, Ironton, Lake Vesuvius, South Point,
Kenova, Ceredo, Wayne, Huntington, Point Pleasant, New Haven, 
Ravenswood, Ripley, Parkersburg, Vienna, St. Marys, Belmont, 
Paden City, Sistersville, Middlebourne, Harts, Alum Creek, 
Hamlin, Teays Valley, Hurricane, Charleston, South Charleston, 
Saint Albans, Spencer, Elizabeth, Grantsville, Harrisville, 
Pennsboro, West Union, Williamson, Logan, Chapmanville, Man, 
Madison, Clay, Sutton, Gassaway, Burnsville, Glenville, Weston, 
Clarksburg, Bridgeport, Grafton, Buckhannon, Philippi, Belington,
Fayetteville, Montgomery, Meadow Bridge, Summersville, 
Craigsville, Birch River, Richwood, Holly River State, 
Webster Springs, Cowen, Marlinton, and Elkins
948 AM EDT Wed Nov 3 2021

...FREEZE WARNING WILL EXPIRE AT 10 AM EDT THIS MORNING...

Temperatures have risen above freezing mark this morning.
Therefore, the Freeze Warning will be allowed to expire at 10 AM.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this freeze warning went out at Nov 2, 3:07 AM EDT, 3 minutes earlier.

Area forecast discussion, Nov 2, 3:07 AM EDT, 3 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
307 AM EDT Tue Nov 2 2021

.SYNOPSIS...
A disturbance will result in scattered showers today and
Tuesday morning, with snow showers likely in the mountains.
Drier weather follows, with well below normal temperatures.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 245 AM Tuesday...

Showers spread in from west to east this morning courtesy of an
upper level disturbance. This feature will drive quickly
through the area today throwing down a mixture of rain and snow
to the lowlands and mountains, respectfully. Not much in the way
of QPF amounts, however the highest elevations are expected to
gain anywhere from a trace amount up to about 2 inches in
isolated locations due to decent upslope flow out of the
northwest. Temperatures in the mountains will not increase much
from this morning with the highest peaks never breaking
freezing while the lowlands endure around seasonable
temperatures.

The snowfall will continue until the low level moisture is cut
off which according to soundings happens by this late afternoon.
Most of the activity will focus more on the southern half of
the CWA where our OH counties may not even see much rain, if any
at all. As this feature exits by this late afternoon, precipitation
will subside and cloud coverage will start to move out from
northwest to southeast. Clearing skies will allow for
temperatures to radiate down to freezing or below for the entire
area by Wednesday morning. For this reason, decided to go with
a freeze warning which will cover the rest of the growing season
area and go into effect at 6Z lasting until 14Z.

&&

.SHORT TERM /WEDNESDAY THROUGH WEDNESDAY NIGHT/...
As of 226 PM Monday...

Dry weather is expected for Wednesday as high pressure moves in
at the surface. Temperatures late Tuesday night into Wednesday
will be cold with the lowlands in the upper 20s to low 30s and
with mid 20s along the higher elevations. Frost and/or freeze
conditions will be possible for much of the area and could
damage or kill vegetation across those areas still included in
the growing season. With these colder temperatures continuing
through the end of the week, will likely see the end of the
growing season sometime this week.

Wednesday will also be quite chilly during the day with high
temperatures only reaching into the upper 40s to low 50s across
the lowlands and mid 30s to 40s for the mountains, well below
normal for the start of November.

Late Wednesday night into early Thursday, precipitation chances
will begin to increase along the south as an upper level trough
approaches the area. As these precipitation chances move in
overnight Wednesday, light snow or a rain/snow mix will be
possible.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
As of 226 PM Monday...

The aforementioned upper level trough crosses the area and moves
off toward the east coast for the end of the week. As this
feature moves through, it may allow for chances for
precipitation, mainly along the southern and eastern portions of
the area. Models keep high pressure and mostly dry air at the
surface which may mitigate much in terms of precipitation.
However, as this feature brushes through the area, it may be
enough to squeeze out some precipitation chances, particularly
along the higher elevations.

For now, have leaned slightly on the drier side for Thursday
through Saturday compared to the blend of models, but have left
some chances in for precipitation. During the daytime, the
lowlands should have predominantly rain showers and a mix of
rain and snow will be possible along the mountains with
predominantly snow for the higher ridges. Both late Thursday
night into Friday morning and Friday night into Saturday
morning, any precipitation across the lowlands may fall as light
snow or a rain/snow mix as temperatures cool down to below
freezing each night.

Temperatures Thursday night through Saturday night are expected
to be well below normal with low temperatures at or below
freezing across the area. Frost and/or freeze conditions will be
possible each morning through Sunday morning.

For the weekend, models indicate an area of weak upper ridging
moving in along the north, with this ridging building in better
by Monday. They also continue to keep high pressure around at
the surface which should make for a mostly dry weekend and start
of the new week. Guidance is suggesting a gradual warming trend
toward the end of the long term period with temperatures
warming up to around normal by Monday.

&&

.AVIATION /07Z TUESDAY THROUGH SATURDAY/...
As of 140 AM Tuesday...

VFR turns to a quick MVFR this morning as lower clouds and
precipitation push in from the west by an upper level
disturbance. Conditions will worsen by late morning for the
eastern terminals near the mountains who will endure IFR in
CIGs and likely VIS due to a mix of rain and snow showers. The
feature is moving quickly through the area so the western
terminals will break out of any restrictions by this early
afternoon at the latest with the eastern terminals slowly to
follow likely improving by the late afternoon to early evening.
The majority of clouds will follow the disturbance out of the
area and create a decent clearing overnight. This may promote
the formation of valley fog especially in the northeast
mountains where areas are expected to receive snowfall such as
EKN.

Wind with shift from a more westerly flow as the disturbance
passes to a more northwesterly flow upon departure with a
rather weak intensity.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z WEDNESDAY...

FORECAST CONFIDENCE: Medium to high.

ALTERNATE SCENARIOS: Lower visibilities due to rain/snow
showers today may vary in intensity and could be worse from the
TAFs.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                         TUE 11/02/21
UTC 1HRLY       07   08   09   10   11   12   13   14   15   16   17   18
EDT 1HRLY       03   04   05   06   07   08   09   10   11   12   13   14
CRW CONSISTENCY  H    H    H    M    H    M    M    M    H    H    H    H
HTS CONSISTENCY  H    H    H    H    H    H    H    H    H    M    H    H
BKW CONSISTENCY  H    H    H    H    H    M    M    M    M    H    H    H
EKN CONSISTENCY  H    H    H    M    H    M    H    H    H    M    M    M
PKB CONSISTENCY  H    H    H    H    H    M    M    H    H    H    H    H
CKB CONSISTENCY  H    H    H    H    H    H    M    M    M    H    M    M

AFTER 06Z WEDNESDAY...
IFR possible Wednesday and Friday mornings in mountain/river
valley fog.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...None.
KY...None.
VA...None.

&&

SYNOPSIS...TRM/JZ
NEAR TERM...JZ
SHORT TERM...CG
LONG TERM...CG
AVIATION...JZ
Hazardous weather outlook, Nov 1, 4:49 AM EDT, 22 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
449 AM EDT Mon Nov 1 2021

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>011-013>020-024>032-
039-040-517>521-525-020900-
Greenup-Carter-Boyd-Lawrence KY-Perry-Morgan-Athens-Washington-
Jackson OH-Vinton-Meigs-Gallia-Lawrence OH-Wayne-Cabell-Mason-
Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt-
Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton-Gilmer-
Lewis-Harrison-Taylor-Upshur-Barbour-Northwest Fayette-
Southeast Fayette-Northwest Nicholas-Southeast Nicholas-
Northwest Webster-Northwest Randolph-
449 AM EDT Mon Nov 1 2021

This Hazardous Weather Outlook is for northeast Kentucky, southeast
Ohio, and the central mountains and much of the lowlands of West
Virginia.

.DAY ONE...Today and Tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Temperatures are likely drop to or just below freezing Wednesday
through Sunday mornings. This, and the time of year, should
effectively end the growing season this week. Freeze watches may be
needed early on, pending coordination and communication of the end
of the growing season for part or all of the area.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

VAZ003-004-WVZ033-034-515-516-522>524-526-020900-
Dickenson-Buchanan-McDowell-Wyoming-Northwest Raleigh-
Southeast Raleigh-Southeast Webster-Northwest Pocahontas-
Southeast Pocahontas-Southeast Randolph-
449 AM EDT Mon Nov 1 2021

This Hazardous Weather Outlook is for southwest Virginia, the higher
terrain of the northern mountains of West Virginia, and the southern
mountains of West Virginia.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

JZ / TRM

Nearby

Freeze Warnings in West Virginia, 2021Freeze Warnings in Ohio, 2021Freeze Warnings in Kentucky, 2021Every freeze warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.